Alert archive / Iowa / Flash Flood Warnings in 2005

Flash Flood Warning 11, NWS Des Moines, IA

June 25, 2005Calhoun County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 25, 2005, 11:47 PM CDT for Calhoun County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2005, 11:47 PM CDT (04:47 UTC)
Expired
Jun 26, 2005, 5:45 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

County Calhoun County, IA

The radar

The Des Moines radar (KDMX), 106 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 12:15 AM CDTFLASH FLOODRockwell City, IACOUNTY WIDE REPORTS OF FLOODED BASEMENTS, TWO HOUSE FIRES DUE TO ELECTRICAL SHORT IN THE BASEMENT DUE TO TWO FOOT WATER, DOT CALLED OUT NUMEROUS ROADS UNDER WATER, HIGHWAY 7 CLOSED FOR A TIME DUE TO RUNNING WATER OVER THE ROAD.
Jun 26, 3:07 AM CDTFLASH FLOOD1 Se Manson, IAWATER OVER THE ROAD ON HIGHWAY 7.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2005-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3029 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2005-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3029 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 260449
FFWDMX
IAC025-261045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1147 PM CDT SAT JUN 25 2005

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALHOUN COUNTY IN WEST CENTRAL IOWA.

* UNTIL 545 AM CDT.

* AT 1140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.   
DOPPLER RADAR ESTIMATED RAINFALL OF 1 TO 2 INCHES PER HOUR.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN     
  THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE    
  FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE       
  FLOODING   INCLUDE...LAKE CITY...MANSON...ROCKWELL CITY...JOLLEY   
  ...LOHRVILLE...RINARD...ROCKWELL CITY MUNICIPAL AIRPORT AND YETTER.

SCATTERED REPORTS FROM NWS SPOTTERS HAVE INDICATED THE BEGINNING OF 
FLOODING PROBLEMS. RAINFALL THIS EVENING AND MORE RAIN EXPECTED 
OVERNIGHT THIS COULD EASILY BECOME A DANGEROUS SITUATION.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOODING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4253 9447 4224 9445 4223 9484 4255 9489

$$

FORSTER
7 follow-up statements
000 
WGUS73 KDMX 260548
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1247 AM CDT SUN JUN 26 2005

IAC025-261045-
CALHOUN IA-
1247 AM CDT SUN JUN 26 2005

...FLASH FLOOD WARNING CONTINUES FOR CALHOUN COUNTY UNTIL 545 AM
CDT...

AT 1244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED RAINFALL RATES OF 1 TO 2 INCHES PER HOUR.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...LAKE CITY...MANSON...ROCKWELL CITY...JOLLEY...LOHRVILLE...
RINARD...ROCKWELL CITY MUNICIPAL AIRPORT AND YETTER.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. TURN AROUND...DONT DROWN

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES.

$$

FORSTER
000 
WGUS73 KDMX 260708
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
206 AM CDT SUN JUN 26 2005

IAC025-261045-
CALHOUN IA-
206 AM CDT SUN JUN 26 2005

...FLASH FLOOD WARNING CONTINUES FOR CALHOUN COUNTY UNTIL 545 AM
CDT...

AT 201 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING OR HAD OCCURRED IN AT NUMEROUS LOCATIONS 
COUNTY WIDE.  REPORTS OF FLOODED BASEMENTS...TWO HOUSE FIRES DUE TO 
ELECTRICAL SHORTS IN THE BASEMENTS WITH TWO FEET OF WATER...DOT 
CALLED OUT WITH NUMEROUS ROADS UNDER WATER.  HIGHWAY 7 BETWEEN 
ROCKWELL CITY AND FORT DODGE CLOSED FOR A TIME DUE TO RUNNING WATER 
OVER THE ROAD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN

$$

FORSTER
000 
WGUS73 KDMX 260814
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
311 AM CDT SUN JUN 26 2005

IAC025-261045-
CALHOUN IA-
311 AM CDT SUN JUN 26 2005

...FLASH FLOOD WARNING CONTINUES FOR CALHOUN COUNTY UNTIL 545 AM
CDT...

AT 305 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING. VARIOUS LOCATIONS IN THE COUNTY REPORTED 
POWER OUTAGES DUE TO FLOOD WATERS. MANSON AND POMEROY REPORTED 
FLOODING. WATER WAS OVER THE ROAD ON HIGHWAY 7 BETWEEN FORT DODGE 
AND MANSON. 

LAW ENFORCEMENT REPORTED WATER WAS BEGINNING TO RECEDE...HOWEVER 
FLOODING WAS STILL OCCURRING. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES.

$$

RUSSELL
000 
WGUS73 KDMX 260920
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
416 AM CDT SUN JUN 26 2005

IAC025-261045-
CALHOUN IA-
416 AM CDT SUN JUN 26 2005

...FLASH FLOOD WARNING CONTINUES FOR CALHOUN COUNTY UNTIL 545 AM
CDT...

AT 414 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
HEAVY RAINS DECREASING OVER THE WARNED AREA. 

AT 414 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
FLOODING WAS BEGINNING TO RECEDE.  

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

IF FLASH FLOODING WAS OBSERVED...CONTACT THE NATIONAL WEATHER 
SERVICE OFFICE IN DES MOINES AT 1-800-759-9276.

$$

RUSSELL
000 
WGUS73 KDMX 260946
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
443 AM CDT SUN JUN 26 2005

IAC025-261045-
CALHOUN IA-
443 AM CDT SUN JUN 26 2005

...FLASH FLOOD WARNING CONTINUES FOR CALHOUN COUNTY UNTIL 545 AM
CDT...

AT 440 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING ALONG HIGHWAY 7 BETWEEN FORT DODGE AND 
MANSON. ONE LANE OF HIGHWAY 7 REMAINED UNDER WATER. WATER WAS 
REPORTED OVER THE ROAD AT OTHER LOCATIONS AROUND THE COUNTY WHERE 
BARRICADES HAVE BEEN PLACED. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

$$

RUSSELL
000 
WGUS73 KDMX 261028
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
522 AM CDT SUN JUN 26 2005

IAC025-261045-
CALHOUN IA-
522 AM CDT SUN JUN 26 2005

...FLASH FLOOD WARNING CONTINUES FOR CALHOUN COUNTY UNTIL 545 AM
CDT...

AT 525 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT HEAVY RAINS HAD ENDED ACROSS THE WARNED AREA. HOWEVER...WATER 
WILL TAKE TIME TO RECEDE AND EXPECT WATER OVER SOME ROADWAYS AROUND 
THE COUNTY. 

AT 525 AM CDT...LAW ENFORCEMENT REPORTED WATER HAD RECEDED FROM 
HIGHWAY 7 SOUTH AND EAST OF MANSON. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

$$

RUSSELL
000 
WGUS73 KDMX 261029 CCA
FFSDMX

FLASH FLOOD STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE DES MOINES IA
522 AM CDT SUN JUN 26 2005

IAC025-261045-
CALHOUN IA-
522 AM CDT SUN JUN 26 2005

...FLASH FLOOD WARNING CONTINUES FOR CALHOUN COUNTY UNTIL 545 AM
CDT...

AT 525 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT HEAVY RAINS HAD ENDED ACROSS THE WARNED AREA. HOWEVER...WATER 
WILL TAKE TIME TO RECEDE FROM SOME ROADWAYS AROUND THE COUNTY. 

AT 525 AM CDT...LAW ENFORCEMENT REPORTED WATER HAD RECEDED FROM 
HIGHWAY 7 SOUTH AND EAST OF MANSON. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

$$

RUSSELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:40 PM CDT, 8 hours 7 minutes earlier.

Area forecast discussion, Jun 25, 3:40 PM CDT, 8 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CDT SAT JUN 25 2005

.DISCUSSION...
IT WILL BE INTERESTING TO SEE HOW THINGS PAN OUT TNGT. CLASSIC FLASH
FLOOD SITUATION SETTING UP WITH QSTNRY E/W BNDRY FM ONAWA NR AMES TO
CID. THIS BNDRY XTENDS UP TO H7. BNDRY IS CREEPING NWD AT THE SFC AS
BL FLOW HAS INCRD FM THE S NOW VIA SLATER PROFILER AND 88D VAD WNDS.
PLENTY OF PW...DECENT S/W OVR ERN NEB AND GOOD THETAE RDGG ACRS SRN
IA WITH A PROGGED INCR AT H7 INTO THE N. SO WE HAVE A FAIRLY WARM
AMS THRU A DEEP LAYER FOR EFFICIENT RAINFALL. BEST AREA WL BE ALG
AND N OF THE BNDRY...WHICH SUSTAINED DECENT RAINS LAST NGT. NO BIGGY
PROBLEMS IN THAT AREA NOW...BUT ANOTHER SGFNT ROUND WOULD INFLICT
SOME PAIN. BEST THREAT AREA TO BE A TRIANGLE FROM ALO-FOD-MCW AREA.
THAT/S MY BEST SHOT WITH A 2.25 QPF BULLSEYE IN THE GRIDS. I THINK
AT LEAST SOMEPLACE WILL SEE 4-5INCHES...THUS THE FLASH FLOOD WATCH.
DECENT H8 INFLOW AND MOISTURE TRANSPORT COULD PRODUCE SOME TRAINING
TWDS THE SW FM THAT AREA...BUT THAT IS A MORE IFFY SITUATION. SOME
SHEAR IS AVBL INITIALLY THIS EVENING...BUT RPDLY DCRS...SO PLENTY OF
MULTICELL HEAVY RAINERS. BYD TNGT...MDLS ARE IN GENERAL AGREEMENT
THAT THE BNDRY LIFTS NWD TO HARASS MN AND SD NXT FEW DAYS SO LTL
PCPN CHCS. THINGS BECOME A BIT MORE UNCERTAIN LATE MON INTO TUE WITH
DVLPMT OVR MN SINKING SWD INTO NRN IA. DAY5-7 ESSENTIALLY PCPN FREE
WITH MID 80S TO LOWER 90S.

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH NRN HALF
7PM-4AM.

&&

MYERS
Hazardous weather outlook, Jun 25, 1:51 PM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
151 PM CDT SAT JUN 25 2005

IAZ004>007-015>017-023>028-033>039-044>050-261900-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
151 PM CDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE LATE AFTERNOON
OR EARLY EVENING HOURS AS A FRONTAL BOUNDARY SETS UP FROM THE
OMAHA AREA NORTHEAST ALONG HIGHWAY 30. SOME OF THE STORMS WILL
AGAIN BE CAPABLE OF PRODUCING HEAVY RAINS WITH RAINFALL RATES IN
EXCESS OF AN INCH PER HOUR. MANY AREAS ARE ALREADY SATURATED FROM
HEAVY RAINS EARLY SATURDAY MORNING...SO ADDITIONAL RAINS WILL HAVE
THE POTENTIAL TO CAUSE FLOODING. IT APPEARS THAT THE HEAVIEST
RAIN WOULD OCCUR ACROSS THE AREA BOUNDED BY FORT DODGE...MASON
CITY AND WATERLOO. ALTHOUGH A FEW STORMS COULD BE SEVERE WITH
DAMAGING WINDS OR LARGE HAIL...THE PRIMARY THREATS WILL BE
EXCESSIVE RAIN AND FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE CHANCES FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY
MORNING...AND AGAIN WEDNESDAY NIGHT. THE CHANCES FOR SEVERE
WEATHER AND HEAVY RAINS APPEAR LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE CALLED UPON FOR RAINFALL AND FLOODING REPORTS
THROUGH TONIGHT...WITH A LESSER POTENTIAL FOR ACTIVATION DUE TO
SEVERE WEATHER.

IAZ057>062-070>075-261900-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-
151 PM CDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE AFTERNOON IN
WESTERN IOWA AS A FRONTAL BOUNDARY SETS UP FROM THE OMAHA AREA
NORTHEAST ALONG HIGHWAY 30. SOME OF THE STORMS WILL AGAIN BE
CAPABLE OF PRODUCING HEAVY RAINS WITH RAINFALL RATES IN EXCESS OF
AN INCH PER HOUR...AS THEY TRACK EAST ACROSS CENTRAL IOWA DURING
THE EVENING. THE HEAVIEST RAINS ARE LIKELY TO BE NORTH OF HIGHWAY
30...BUT THERE IS ALSO A THREAT ALONG THE I-80 TO HIGHWAY 30
CORRIDOR IF THE STORMS SET UP FARTHER SOUTH. SOME AREAS ARE
ALREADY SATURATED FROM HEAVY RAINS EARLY SATURDAY MORNING...SO
ADDITIONAL RAINS WILL HAVE THE POTENTIAL TO CAUSE FLOODING.
ALTHOUGH A FEW STORMS COULD BE SEVERE WITH DAMAGING WINDS OR LARGE
HAIL...THE PRIMARY THREATS WILL BE EXCESSIVE RAIN AND FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE CHANCES FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY
MORNING...AND AGAIN WEDNESDAY NIGHT. THE CHANCES FOR SEVERE
WEATHER AND HEAVY RAINS APPEAR LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE CALLED UPON FOR RAINFALL AND FLOODING REPORTS
THROUGH TONIGHT...WITH A LESSER POTENTIAL FOR ACTIVATION DUE TO
SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE CHANCES FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY
MORNING...AND AGAIN WEDNESDAY NIGHT. THE CHANCES FOR SEVERE
WEATHER AND HEAVY RAINS APPEAR LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE CALLED UPON FOR RAINFALL AND FLOODING REPORTS
THROUGH TONIGHT...WITH A LESSER POTENTIAL FOR ACTIVATION DUE TO
SEVERE WEATHER.

IAZ081>086-092>097-261900-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
151 PM CDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATE AFTERNOON
WEST OF I-35...AND COULD MOVE EAST OF I-35 DURING THE EVENING.
SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL...WITH A SMALL
THREAT FOR LARGE HAIL OR DAMAGING WIND TO THE WEST OF I-35. SINCE
LOCATIONS SOUTH OF I-80 DID NOT RECEIVE HEAVY RAINFALL SATURDAY
NIGHT...AND MORE PROLONGED RAIN IS EXPECTED TO BE FARTHER NORTH
AGAIN TONIGHT...THE THREAT OF FLOODING IN SOUTHERN IOWA IS
LIMITED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE CALLED UPON FOR RAINFALL...FLOODING REPORTS OR
SEVERE WEATHER THIS EVENING.

In the hours before

Local storm report, Jun 25, 11:37 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1137 PM CDT SAT JUN 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     FLASH FLOOD      4 NW FORT DODGE REGIONA 42.59N 94.26W
06/25/2005                   WEBSTER            IA   TRAINED SPOTTER

            2 INCHES OF RAIN IN PAST FEW HOURS. WATER FLOWING OVER
            GRAVEL ROAD.

&&

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 10:26 PM CDTSevere Thunderstorm WarningDMXHumboldt, Webster49 min
Jun 25, 10:39 PM CDTSevere Thunderstorm WarningDMXWright66 min
Jun 25, 11:00 PM CDTTornado WarningDMXHamilton, Wright45 min
Jun 25, 11:29 PM CDTFlash Flood WarningDMXWebster6 hr
Jun 25, 11:43 PM CDTFlash Flood WarningDMXFranklin, Wright6 hr

Nearby

Flash Flood Warnings in Iowa, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.